Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



The module structure of a group action on a polynomial ring: A finiteness theorem

Authors: Dikran B. Karagueuzian and Peter Symonds
Journal: J. Amer. Math. Soc. 20 (2007), 931-967
MSC (2000): Primary 16W22; Secondary 20C20
Published electronically: April 11, 2007
MathSciNet review: 2328711
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a group acting on a polynomial ring over a finite field. We study the polynomial ring as a module for the group and prove a structure theorem with several striking corollaries. For example, any indecomposable module that appears as a summand must also appear in low degree, and so the number of isomorphism types of such summands is finite. There are also applications to invariant theory, giving a priori bounds on the degrees of the generators.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 16W22, 20C20

Retrieve articles in all journals with MSC (2000): 16W22, 20C20

Additional Information

Dikran B. Karagueuzian
Affiliation: Mathematics Department, Binghamton University, P.O. Box 6000, Binghamton, New York 13902-6000

Peter Symonds
Affiliation: School of Mathematics, University of Manchester, P.O. Box 88, Manchester M60 1QD, United Kingdom

Received by editor(s): March 17, 2005
Published electronically: April 11, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.